MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-416
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
On (b)(6), the patient cl was operated, a triathlon ts prosthesis.The patient had to have a revision of a primary prosthesis of ours, implanted in the year 2021 (i leave attached certificate of implants of the institution).The surgery ended successfully, the tibial component and the respective insert were changed.The femoral component was not changed, because it was not loose.Last night the surgeon contacted us, reporting that he had to operate on the patient, due to a dislocation.In this last intervention could not resolve the dislocation, the doctor said that the femoral component is not the femoral component is not compatible with the insert, that is very noticeable the difference of the size of the femoral the size of the femoral box, with the size of the insert.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation and a size/fit issue involving a triathlon insert was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.(product under biological evaluation by clinic.) -clinician review: a review of the provided medical records by a clinical consultant indicated: 'i can confirm that the patient had a primary right triathlon total knee arthroplasty since i was able to see a radiograph with the implant in place.It is unclear whether the x-ray was of the first revision.I also can confirm that the patient underwent revision surgery since i was able to see a postop x-ray with the revision tibial components and poly insert in place.Regarding mismatch of the femoral component and tibial insert frankly i am not sure what they are describing.A ts poly insert is compatible with ps femur.It certainly does look larger but it fits perfectly within the box.It appears to me the revision was done because the tibial component became loose and extra osseous.' the root cause of this event cannot be determined with certainty.It is unclear why the primary implant had to be revised.It appears that the first revision implant became loose an extra osseous.The causes of this phenomenon are multifactorial including surgical technique, positioning and alignment of the implant as well as restoration of the kinematics and stability of the joint.Patient factors such as lifestyle, activity level and bmi.With the information provided, i would not assign any causality to the implants.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that 'on (b)(6), the patient cl was operated, a triathlon ts prosthesis.The patient had to have a revision of a primary prosthesis of ours, implanted in the year 2021 (i leave attached certificate of implants of the institution).The surgery ended successfully, the tibial component and the respective insert were changed.The femoral component was not changed, because it was not loose.Last night the surgeon contacted us, reporting that he had to operate on the patient, due to a dislocation.In this last intervention could not resolve the dislocation, the doctor said that the femoral component is not the femoral component is not compatible with the insert, that is very noticeable the difference of the size of the femoral the size of the femoral box, with the size of the insert'.A review of the provided medical records by a clinical consultant indicated: 'i can confirm that the patient had a primary right triathlon total knee arthroplasty since i was able to see a radiograph with the implant in place.It is unclear whether the x-ray was of the first revision.I also can confirm that the patient underwent revision surgery since i was able to see a postop x-ray with the revision tibial components and poly insert in place.Regarding mismatch of the femoral component and tibial insert frankly i am not sure what they are describing.A ts poly insert is compatible with ps femur.It certainly does look larger but it fits perfectly within the box.It appears to me the revision was done because the tibial component became loose and extra osseous.' the root cause of this event cannot be determined with certainty.It is unclear why the primary implant had to be revised.It appears that the first revision implant became loose an extra osseous.The causes of this phenomenon are multifactorial including surgical technique, positioning and alignment of the implant as well as restoration of the kinematics and stability of the joint.Patient factors such as lifestyle, activity level and bmi.With the information provided, i would not assign any causality to the implants.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20756131
Report Number0002249697-2024-01616
Device Sequence Number20979326
Product Code MBH
UDI-Device Identifier07613327050738
UDI-Public07613327050738
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number5532-G-416
Device Lot Number95428518C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexFemale